Pierre Dybman (dybmapi) wrote,
Pierre Dybman
dybmapi

Breaking good: the bad and the ugly!

Finally an uneventful night, that is, without those out of bed experiences.

But some bad moments too:

- first of all, yesterday blood pressure was unusually low, around 90/50, but with a surprisingly high heart rate, above 80.
Needless to say that after a walk in the morning, some food purchases and back, I felt tired and had to lay down. Afterwards the heart rate got better, at 69, and we decided to profit from one of the last weekends where the rooftop bar 58 is open in the heart of Brussels, with some nice weather. A couple of drinks, a DJ doing some loops and a nice hour or so.

- I seem to be losing weight at an unsustainable rate, one kg lost in the first week of chemo, need to get it back next week, as there are 11 more sessions, and losing 11 more kg is out of question!


A pic from the roof:


About the side-effects I promised to post yesterday, here are the most frequent:

More than 10 in every 100 people have one or more of the side effects listed below.

An increased risk of getting an infection from a drop in white blood cells. It is harder to fight infections and you can become very ill. You may have headaches, aching muscles, a cough, a sore throat, pain passing urine, or you may feel cold and shivery. If you have a severe infection this can be life threatening. Contact your treatment centre straight away if you have any of these effects or if your temperature goes above 38°C. Your doctor will check your blood cell levels regularly
Tiredness and breathlessness due to a drop in red blood cells (anaemia). You may need a blood transfusion
Bruising more easily due to a drop in platelets. You may have nosebleeds, bleeding gums after brushing your teeth, or lots of tiny red spots or bruises on your arms or legs (known as petechia)
Tiredness (fatigue) during and after treatment. Most people find their energy levels are back to normal from 6 months to a year after their treatment finishes
Numbness or tingling in the fingers and toes can start a few days or a few weeks after treatment. Nearly everyone has this to some extent but it usually goes away a few months after your treatment is over. It may be worse if you are cold and may cause trouble with fiddly tasks, such as doing up buttons. Tell your specialist if this occurs
Feeling or being sick happens to about 7 out of every 10 people (70%) but is usually well controlled with anti sickness medicines
Diarrhoea happens in about 4 out of 10 people (40%). Tell your doctor or nurse if the diarrhoea gets severe, if you cannot drink to replace lost fluid, or if it carries on for more than 3 days
Taste changes
Back pain
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 1 comment